Alert archive / Massachusetts / Small Craft Advisories in 2017
Small Craft Advisory 117, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Oct 17, 2017, 3:01 PM EDT. It took effect at Oct 17, 2017, 10:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2017, 3:01 PM EDT (19:01 UTC)
- In effect from
- Oct 17, 2017, 10:00 PM EDT
- Expired
- Oct 18, 2017, 11:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
082 WHUS71 KBOX 171901 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 301 PM EDT TUE OCT 17 2017 ANZ250-254-180315- /O.NEW.KBOX.SC.Y.0117.171018T0200Z-171018T1500Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 301 PM EDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EDT WEDNESDAY. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-251-180315- /O.NEW.KBOX.SC.Y.0117.171018T0200Z-171018T1100Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 301 PM EDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EDT WEDNESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
3 follow-up statements
272 WHUS71 KBOX 180131 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 931 PM EDT TUE OCT 17 2017 ANZ250-254-180930- /O.CON.KBOX.SC.Y.0117.171018T0200Z-171018T1500Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 931 PM EDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT WEDNESDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-251-180930- /O.CON.KBOX.SC.Y.0117.171018T0200Z-171018T1100Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 931 PM EDT TUE OCT 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
158 WHUS71 KBOX 180711 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 311 AM EDT WED OCT 18 2017 ANZ231-251-180815- /O.CAN.KBOX.SC.Y.0117.000000T0000Z-171018T1100Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 311 AM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE SUBSIDED. $$ ANZ250-254-181500- /O.CON.KBOX.SC.Y.0117.000000T0000Z-171018T1500Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 311 AM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
265 WHUS71 KBOX 181502 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1102 AM EDT WED OCT 18 2017 ANZ250-254-181615- /O.EXP.KBOX.SC.Y.0117.000000T0000Z-171018T1500Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1102 AM EDT WED OCT 18 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 3:00 PM EDT, 1 minute earlier.
Area forecast discussion, Oct 17, 3:00 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Taunton MA
300 PM EDT Tue Oct 17 2017
.SYNOPSIS...
High pressure will maintain dry weather and warmer than normal
temperatures through the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
High pres south of New Eng tonight with light SW flow
developing. Still decent radiational cooling with clear skies
and dry airmass will allow temps to drop to mid 30s in the
coldest spots with patchy frost. No frost headlines as growing
season has ended in those areas with the best chance of frost.
Some patchy frost possible outside of this area but likely not
widespread enough for headlines. Patchy late night valley fog
possible.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
Wednesday...
With high pres to the south, W/SW flow will bring milder
airmass into SNE. Airmass remains very dry through column so
plenty of sunshine will push afternoon high temps into the
upper 60s to lower 70s.
Wednesday night...
Another clear night with light winds, but airmass is moderating
so not as cool with low temps mostly in the 40s.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
Highlights...
* Above average temps and dry conditions lasting into the weekend
* Next shot for precip appears to be around Tuesday
Pattern Overview/Confidence...
12z guidance is in good agreement for the long term. Upper level
shortwave will move through the flow on Thursday. Behind this wave,
anomalous ridging will develop across the East Coast. Heights and
temperatures will rise to 2-3 STD above normal. This strong ridge
will last into early next week before a pattern change appears to
take hold of the area. This switch will be associated with the
digging trough across the eastern half of the CONUS by the Tuesday
timeframe.
Details...
Temperature Forecast...
Overall trend in the forecast is for above average temperatures
through the period. Thursday's breezy southwest flow combined with
850 mb temps near 10-12C will result in highs in the low to mid 70s.
Cool front will sweep through the region Thursday night leading to a
cooler day on Friday. Anomalous ridge will begin to build for the
weekend into Monday resulting in high temps into the mid 70s.
Tuesday's temperature forecast is a bit trickier as it is dependent
on the timing of the front. Thus will trend towards a model
consensus until guidance gets a better handling on the FROPA.
Precipitation Forecast...
Frontal system on Thursday will pass through, but lack of moisture
with the front will lead a dry passage. High pressure will take over
the area on Friday through Monday leading to dry weather. Next
chance or precipitation will be around the Tuesday timeframe when a
potent trough will dig into the Ohio Valley and towards the East
Coast. Several waves of low pressure will ride along this through
resulting in a more unsettled weather pattern Tuesday and beyond.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Wednesday Night/...High confidence.
VFR through Wed night. Localized late night river valley fog
possible. SW winds may gust to 20 kt over the outer Cape
tonight.
KBOS Terminal...High confidence in TAF. Brief weak seabreeze
possible until 20z, but not included in TAF.
KBDL Terminal...High confidence in TAF.
Outlook /Thursday through Sunday/...
High Confidence. VFR.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Wednesday Night/...High confidence.
Shortwave passing well to the north will bring a period of
increasing W/SW winds tonight as high pres settles to the south.
A few gusts to 25 kt possible across mainly eastern MA waters
with building seas so will issue SCA for these waters. Gusts to
20 kt elsewhere. Winds diminish Wed through Wed night.
Outlook /Thursday through Sunday/...High confidence.
High pressure prevails through the upcoming weekend with sub SCA
conditions. The only exception is that SCA conditions may be
approached Thursday night ahead of a passing front as SW winds could
gust up to 25 kts.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 10 PM this evening to 11 AM EDT
Wednesday for ANZ250-254.
Small Craft Advisory from 10 PM this evening to 7 AM EDT
Wednesday for ANZ231-251.
&&
SYNOPSIS...KJC/Dunten
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...Dunten
AVIATION...KJC/Dunten
MARINE...KJC/DuntenHazardous weather outlook, Oct 17, 10:44 AM EDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 1044 AM EDT Tue Oct 17 2017 CTZ002>004-MAZ002>024-026-RIZ001>008-181445- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 1044 AM EDT Tue Oct 17 2017 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts except Berkshire County, and Rhode Island. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-181445- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1044 AM EDT Tue Oct 17 2017 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
Nearby
Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.